Do side effects of Zoloft increase as you get better?
I am taking 75 mg Zoloft for depression/anxiety. I was up to 100 mg for a while. I am feeling a lot better than I was months ago, but I am experiencing more and more sexual dysfunction (erectal dys., and retarded ejaculation).
I was wondering if the negative side effects of the drug increase in your body as your brain starts to need less of the drug?
While I'm asking, how slowly do you start to taper off the meds? I did it once before, without advice, much too quickly. I will ask my Dr. but I'm interested to hear from others in this forum. Thanks
I used to take Zoloft at 200Mgs a day (back when it still worked for me)
Just like every other antidepressant, it will supress Ejaculation.
I took it for 4 years at 200Mgs a day, I never noticed the sexual side effects fade over time.
In my case I kind of liked that side effect because I could go for hours like a machine.
(wife like it too:)
Some people don't like that side effect at all and I can understand why.
Can I ask why your tapering off your meds? I will assume that you were prescribed Zoloft because you suffer from Major Depression??
Unfortunatly Major depression almost never goes away and if you stop your meds you seriously risk having a relaps of your condition.
Thanks for writing back.... I want to taper off for a few reasons. It is affecting my ability to get and maintain erections, it is making it hard to ejaculate, I would prefer not to be on prescription drugs if I dont need to be, there is a cost (albeit small), I dont know what the very long term effects of taking a drug will be (how do I know that it wont be found out to cause alzheimers if you take it for 20 years or more?)
I certainly dont want to relapse. That was a living hell. But I am working so hard in other areas of my life that sometimes I think I can. I now exercise daily, have a shrink, meditate when I can, watch what I eat.
What happened that made the Zoloft stop working for you? Somehow you have gone off it, right? Do you take something different now?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.